MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PNEUMOPERITONEUM NDL; APPARATUS, PNEUMOPERITONEUM, AUTOMATIC

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PNEUMOPERITONEUM NDL; APPARATUS, PNEUMOPERITONEUM, AUTOMATIC
Catalog Number PN120
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 10/2/2024.B3: unknown, assumed first day of month that complaint was reported.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.D4: batch # unk.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the pn120 device was returned with no apparent damage.During the visual inspection, the tip of the needle was noted with dried body fluids.The device was functionally tested to detect any issues.Upon evaluation of the device, it was functionally tested and passed.The device was fully functional according to the manufacturing requirements.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: during insertion, inspect the instrument handle to ensure that the ¿red safety indicator¿ slides proximally in the direction of the stopcock.This action retracts the blunt stylet and exposes the sharp needle tip for penetration.Do not attempt to use the endopath pneumoneedle if the blunt stylet does not retract into the needle sleeve.Once the blunt stylet is free of tension from the tissue, the ¿red safety indicator¿ resets itself back into the distal portion of the handle.Use appropriate testing to ensure that the endopath pneumoneedle is safely in the abdominal cavity.Once testing is completed, insufflate the abdomen.The event described could not be confirmed as no damages were observed and the device performed without any difficulties noted.The manufacturing records couldn't be reviewed as the batch number is unknown.
 
Event or Problem Description
It was reported that during a laparoscopic cholecystectomy, the safety needle remained exposed after puncture and did not retract.Opened a new product to complete case.No patient harm.

Common Device Name
APPARATUS, PNEUMOPERITONEUM, AUTOMATIC
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20351291
Report Number3005075853-2024-07428
Device Sequence Number12768618
Product Code FDP
UDI-Device Identifier10705036012962
UDI-Public10705036012962
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K910875
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPN120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown